Journal of Advanced Mathematical Modeling

Journal of Advanced Mathematical Modeling

Critical points of a class of functionals in a Sobolev space

Document Type : Original Paper

Authors
1 Department of Mathematics, Faculty of Sciences, Gonbad Kavous University,Gonbad Kavous
2 Department of Mathematics, Faculty of Matheatics Sciences, University of Mazandaran, Babolsar, Iran
Abstract
In this paper, we investigate the existence of critical points for a specific class of functionals using critical point theorems. These critical points are of particular importance because they are associated with weak solutions to integral-differential problems with Dirichlet boundary conditions. Indeed, by employing variational methods, we first study the existence of a critical point for a functional with one control parameter and then examine the existence of a sequence of critical points for a functional with two parameters.

Highlights

[1] Allegretto, W. and Barabanova, A., 1996. Positivity of solutions of elliptic equations with nonlocal
terms, Proc. R. Soc. Edinb., 126A, pp.643-663. doi: 10.1017/S0308210500022952
[2] Alves, C.O., Corrêa, F.J.S.A. and Santos, J.R., 2022. Remarks on a class of integro-differential problems, J. Math. Anal. Appl., 506, 125723. doi: 10.1016/j.jmaa.2021.125723
[3] Amoroso, E., Bonanno, G., D’Aguì, G., Caro, S.D., Foti, S., O’regan, D. and Testa, A., 2022. Secondorder differential equations for the power converters dynamical performance analysis, Math Meth Appl
Sci., 49, pp.5573–5591. doi: 10.1002/mma.8127
[4] Bahia, M.A.L., Pimenta, M.T.O. and Junior, J.R.S., 2024. Existence, sign and asymptotic behaviour
for a class of integro-differential elliptic type problems, Calc. Var., 63, 122. doi: 10.1007/s00526-024-
02730-8
[5] Boccardo, L. and Croce, G., 2014. Elliptic Partial Differential Equations, Berlin: De Gruyter.
[6] Bonanno, G., 2012. A critical point theorem via the Ekeland variational principle, Nonlinear Analysis:
Theory, Methods and Applications, 75(5), pp. 2992–3007. doi: 10.1016/j.na.2011.12.003
[7] Bonanno, G. and Molica Bisci, G., 2009. Infinitely many solutions for a boundary value problem with
discontinuous nonlinearities, Bound. Value Probl., 2009, pp.1–20. doi: 10.1155/2009/670675
[8] Corrêa, F.J.S.A., Assis Lima, N. de and Lima, R.N. de, 2023. Existence of solutions
of integro-differential semilinear elliptic equations, Appl. Anal., 102, pp.1821-1839.
doi.org/10.1080/00036811.2021.2005786
[9] Heidarkhani, S., 2013. Infinitely many solutions for systems of n two-point Kirchhoff-type boundary
value problems, Ann. Polon. Math., 107, pp.133–152. doi: 10.4064/ap107-2-3
[10] Makvand Chaharlang, M., Razani, A., 2019. Existence of infinitely many solutions for a class of
nonlocal problems with Dirichlet boundary condition, Commun. Korean Math. Soc., 34(1), pp.155–
167, doi: 10.4134/CKMS.c170456
[11] Santos, G.C.G. dos, Assis Lima, N. de, and Lima, R.N. de, 2023 Existence of solution for a class of
integro-differential sublinear problems with strong singularity, Z. Angew. Math. Phys., 74, 196. doi:
10.1007/s00033-023-02085-8

[12] Shokooh, S., Nohtani, F., Fozouni, M., 2024. Study an integro-differential equation by variational
method, J. Elliptic Parabol. Equ., 11, 495-513. doi: 10.1007/s41808-025-00325-8
[13] Shokooh, S., Ghezelseflou, H. and Farokhzad Rostami, R., 2024. On the existence of solutions for
a sixth order boundary value problem, Journal of Advanced Mathmatical Modeling, 14(2), pp.26–38.
doi: 10.22055/JAMM.2024.46159.2257
[14] Ricceri, B., 2000. A general variational principle and some of its applications, J. Comput. Appl. Math.
113 (2000), pp.401-410. doi: 10.1016/S0377-0427(99)00269-1
[15] Zeidler, E., 1990 and 1985. Nonlinear Functional Analysis and its Applications, vol. II/B and III,
Berlin-Heidelberg-New York.

Keywords
Subjects

[1] Allegretto, W. and Barabanova, A., 1996. Positivity of solutions of elliptic equations with nonlocal
terms, Proc. R. Soc. Edinb., 126A, pp.643-663. doi: 10.1017/S0308210500022952
[2] Alves, C.O., Corrêa, F.J.S.A. and Santos, J.R., 2022. Remarks on a class of integro-differential problems, J. Math. Anal. Appl., 506, 125723. doi: 10.1016/j.jmaa.2021.125723
[3] Amoroso, E., Bonanno, G., D’Aguì, G., Caro, S.D., Foti, S., O’regan, D. and Testa, A., 2022. Secondorder differential equations for the power converters dynamical performance analysis, Math Meth Appl
Sci., 49, pp.5573–5591. doi: 10.1002/mma.8127
[4] Bahia, M.A.L., Pimenta, M.T.O. and Junior, J.R.S., 2024. Existence, sign and asymptotic behaviour
for a class of integro-differential elliptic type problems, Calc. Var., 63, 122. doi: 10.1007/s00526-024-
02730-8
[5] Boccardo, L. and Croce, G., 2014. Elliptic Partial Differential Equations, Berlin: De Gruyter.
[6] Bonanno, G., 2012. A critical point theorem via the Ekeland variational principle, Nonlinear Analysis:
Theory, Methods and Applications, 75(5), pp. 2992–3007. doi: 10.1016/j.na.2011.12.003
[7] Bonanno, G. and Molica Bisci, G., 2009. Infinitely many solutions for a boundary value problem with
discontinuous nonlinearities, Bound. Value Probl., 2009, pp.1–20. doi: 10.1155/2009/670675
[8] Corrêa, F.J.S.A., Assis Lima, N. de and Lima, R.N. de, 2023. Existence of solutions
of integro-differential semilinear elliptic equations, Appl. Anal., 102, pp.1821-1839.
doi.org/10.1080/00036811.2021.2005786
[9] Heidarkhani, S., 2013. Infinitely many solutions for systems of n two-point Kirchhoff-type boundary
value problems, Ann. Polon. Math., 107, pp.133–152. doi: 10.4064/ap107-2-3
[10] Makvand Chaharlang, M., Razani, A., 2019. Existence of infinitely many solutions for a class of
nonlocal problems with Dirichlet boundary condition, Commun. Korean Math. Soc., 34(1), pp.155–
167, doi: 10.4134/CKMS.c170456
[11] Santos, G.C.G. dos, Assis Lima, N. de, and Lima, R.N. de, 2023 Existence of solution for a class of
integro-differential sublinear problems with strong singularity, Z. Angew. Math. Phys., 74, 196. doi:
10.1007/s00033-023-02085-8
[12] Shokooh, S., Nohtani, F., Fozouni, M., 2024. Study an integro-differential equation by variational
method, J. Elliptic Parabol. Equ., 11, 495-513. doi: 10.1007/s41808-025-00325-8
[13] Shokooh, S., Ghezelseflou, H. and Farokhzad Rostami, R., 2024. On the existence of solutions for
a sixth order boundary value problem, Journal of Advanced Mathmatical Modeling, 14(2), pp.26–38.
doi: 10.22055/JAMM.2024.46159.2257
[14] Ricceri, B., 2000. A general variational principle and some of its applications, J. Comput. Appl. Math.
113 (2000), pp.401-410. doi: 10.1016/S0377-0427(99)00269-1
[15] Zeidler, E., 1990 and 1985. Nonlinear Functional Analysis and its Applications, vol. II/B and III,
Berlin-Heidelberg-New York.

  • Receive Date 06 March 2025
  • Revise Date 31 October 2025
  • Accept Date 25 December 2025